Hail, Douglas
- When
- June 24, 12:35 PM MST to 12:36 PM MST
- Where
- Douglas County, 3.49 mi WNW of The Pinery
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.470, -104.790
Strong to severe thunderstorms tracked eastward bringing strong wind gusts and hail up to one inch on diameter during the afternoon of June 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Strong to severe thunderstorms tracked eastward bringing strong wind gusts and hail up to one inch on diameter during the afternoon of June 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 10:50 AM MST, 1 hour 45 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 1150 AM MDT Tue Jun 24 2025 .KEY MESSAGES... - Cooler with more moisture and scattered to likely showers and thunderstorms today and Wednesday. - Severe storms possible across the plains today, with large hail and gusty outflow winds being the main threat. - Drier Thursday through Sunday with warming temperatures and only isolated late day showers and thunderstorms. && .UPDATE... Issued at 816 AM MDT Tue Jun 24 2025 Things are still on track for afternoon showers and storms today, with the severe threat for large hail (2"+) and damaging winds (60-70 mph)our main focus, however, a tornado still can't be ruled out. We do have some low clouds to contend with that may inhibit surface heating through the morning, which may have some impacts on placement and timing of storms, but we are expecting convection to begin early this afternoon (between 1-2PM) and move across the urban corridor and metro Denver fairly early after initiation begins. Recent ACARS soundings show a well-capped environment this morning, but forecast soundings indicate this will erode through the morning, and instability will increase, with over 1200 J/kg of MLCAPE possible by early this afternoon. We will have plenty of moisture in place as current dewpoints are already in the upper 50s/low 60s across our lower elevations, not too shabby for Colorado! Today will be a good day to keep vehicles parked in the garage and have multiple ways to receive weather alerts! Some small adjustments were made to PoPs grids this morning, but generally the forecast largely remains on track. && .DISCUSSION /Through Monday/... Issued at 258 PM MDT Mon Jun 23 2025 Skies over the urban corridor certainly had a case of the "Mondays" today, with a blanket of low clouds remaining in place through the morning. With the low ceilings in place, solar heating has been limited, resulting in a later start to convective initiation than previously expected. While ACARS soundings still show a hefty cap in place over the plains at the time of this writing, some cumulus have started to show some upwards growth over portions of the high country, with even a few flashes of lightning seen in the latest satellite imagery. Guidance has been persistent in showing that storms will eventually make their way off the higher terrain, but we still have a few hours to go before this is expected to occur. Due to the delay, higher PoPs were pushed back a few hours this forecast package, with increasing PoPs now expected around 0Z (6PM) for the urban corridor, before spreading eastward through the evening. The SPC has put southern Lincoln County in a Marginal Risk for severe storms this evening, with damaging outflow wind gusts and marginal sized hail being the main threats. Southwesterly flow aloft will be in place on Tuesday, with a near 100 kt jet crossing the Rockies from SW to NE, with the forecast area expected to be in decent proximity to it's right entrance region, though not under its strongest influences. A disturbance in the 500 mb flow is expected to traverse the Rockies Tuesday, providing lift come the afternoon. At the 700 mb level, Gulf moisture will be pulled into eastern Colorado as it wraps around a high over the southeastern US. Dewpoint temperatures are expected to climb into the 60s, and with inverted-v forecast soundings showing MLCAPE between 900 to 1000 J/kg, mid-level lapse rates surpassing 7 C/km, and DCAPE over 1000 J/kg, severe storms will be possible for our lower elevations for the afternoon/evening. With marginal shear being the limiting factor for more organized storms to develop, hail and gusty outflow winds are the main threats with these storms, with tornadoes having the lowest expected hazard potential, yet can't be ruled out. We are expecting to see convection develop early afternoon, with severe storms possible across the urban corridor and Palmer Divide first, before pushing eastward through the afternoon and evening. The SPC has put the majority of our lower elevations in a Slight Risk for tomorrow, for concern of storms capable of producing 2"+ hail and winds surpassing 60 mph. Unsettled weather will continue on Wednesday afternoon, with isolated to scattered afternoon thunderstorms likely initiating over the mountains and pushing east onto the plains once again. There will still be a chance for a few more organized storms to develop, but the severe threat is expected to be less than Tuesday's. Warmer and drier conditions are expected to return for the latter half of the week, with 90s returning to the lower elevations by Friday. && .AVIATION /18Z TAFS through 18Z Wednesday/... Issued at 1055 AM MDT Tue Jun 24 2025 A Denver Cyclone is in place over the Denver TAF sites this morning, bringing northerly winds to all TAF locations. An easterly wind shift is expected until convection develops early this afternoon (between 19/20Z) and quickly spreads northeast over the TAF sites. Today's storms will be capable of producing gusty outflow winds, large hail, and with the Denver Cyclone being notorious for producing landspout tornadoes along its convergence zone, there is a chance that we see a few spin up this afternoon, most likely east of KDEN, where the convergence zone currently resides. Late tonight/early Wednesday morning there is potential for the cyclone to bring FG or low stratus into KDEN and KBJC. At this time there is low confidence in which it will be, so have introduced a TEMPO with low CIG and BR to show the potential, but will have to monitor for the upcoming TAF packages as guidance gets a better handle on things. More convection is expected Wednesday afternoon, with a lower threat of storms becoming severe. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Bonner DISCUSSION...Bonner AVIATION...Bonner
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 541 AM MDT Tue Jun 24 2025 COZ030>051-251145- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 541 AM MDT Tue Jun 24 2025 ...SEVERE STORMS EXPECTED IN EASTERN COLORADO THIS AFTERNOON AND EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Thunderstorms will develop over the Front Range mountains and in the I-25 corridor this afternoon and move east across the plains through this evening. Some of the storms are expected to be severe. The main threat today will be large hail up to 2 inches in diameter. There is also a threat of wind gusts up to 70 mph and heavy rain producing localized flooding, especially over the eastern portion of the plains. Isolated tornadoes are also possible. Along the I-25 corridor, the threat is mainly between 2 PM and 5 PM, and between 4 PM and 8 PM over the eastern plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of thunderstorms is expected Wednesday afternoon and evening, with a lower threat of severe storms mainly in the northeast corner of Colorado. Warmer and drier conditions are expected to return Thursday and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely after noon. Gimmestad
Special Weather Statement
National Weather Service Denver CO
114 PM MDT Tue Jun 24 2025
COZ036-040-041-241945-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-Elbert/Central
and East Douglas Counties Above 6000 Feet CO-North Douglas County
Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East
Broomfield County CO-
114 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ELBERT...SOUTHERN
ARAPAHOE AND EASTERN DOUGLAS COUNTIES UNTIL 145 PM MDT...
At 114 PM MDT, Doppler radar was tracking a strong thunderstorm over
Perry Park, or 31 miles south of Denver, moving northeast at 20 mph.
Another strong storm was developing just northeast of Castle Rock,
also moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Aurora, southern Centennial, Castle Rock, Parker,
Larkspur, Franktown, Castle Pines, The Pinery, Sedalia, Perry
Park, Ponderosa Park and Castlewood Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3918 10492 3917 10494 3930 10508 3941 10497
3941 10495 3943 10494 3944 10495 3951 10488
3957 10486 3957 10465 3954 10466 3934 10466
TIME...MOT...LOC 1913Z 222DEG 15KT 3927 10498
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BarjenbruchThe Denver radar (KFTG), 41 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Windows were blown out and siding ripped off of some homes in the Bennett area. News photos showed significant damage to an outbuilding (barn?).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257131, 1257128, 1257127, 1257123, 1257118, 1257114, 1257112.